General information
Latest issue
Forthcoming papers
Impact factor
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Mat. Sb.:

Personal entry:
Save password
Forgotten password?

Mat. Sb. (N.S.), 1988, Volume 136(178), Number 1(5), Pages 85–96 (Mi msb1729)  

This article is cited in 26 scientific papers (total in 26 papers)

Extremal properties of orthogonal parallelepipeds and their applications to the geometry of Banach spaces

E. D. Gluskin

Abstract: It is proved that the distribution function for the maximum of the modulus of a set $n$ of jointly Gaussian random variables with given variance and zero mean is minimal if these variables are independent. For $n\leqslant N$ let
$$ \alpha_{N,n}=\sup_{x_1,…,x_N\in B_2^n}\inf_{z\in S^{n-1}}\sup_{1\leqslant j\leqslant N}|\langle x_j,z\rangle|. $$
As a corollary of the result mentioned, the precise orders of the constants $\alpha_{N,n}$ are computed $\alpha_{N,n}\asymp\min\{1,\sqrt{n^{-1}\log(1+N/n)}\}$, and various improvements of these inequalities are obtained. The estimates are used in particular to construct lacunary analogues of the Rudin–Shapiro trigonometric polynomials.
Bibliography: 23 titles.

Full text: PDF file (657 kB)
References: PDF file   HTML file

English version:
Mathematics of the USSR-Sbornik, 1989, 64:1, 85–96

Bibliographic databases:

Document Type: Article
UDC: 517.5
MSC: Primary 46B20, 51M25; Secondary 60G15
Received: 30.04.1987

Citation: E. D. Gluskin, “Extremal properties of orthogonal parallelepipeds and their applications to the geometry of Banach spaces”, Mat. Sb. (N.S.), 136(178):1(5) (1988), 85–96; Math. USSR-Sb., 64:1 (1989), 85–96

Citation in format AMSBIB
\by E.~D.~Gluskin
\paper Extremal properties of orthogonal parallelepipeds and their applications to the geometry of Banach spaces
\jour Mat. Sb. (N.S.)
\yr 1988
\vol 136(178)
\issue 1(5)
\pages 85--96
\jour Math. USSR-Sb.
\yr 1989
\vol 64
\issue 1
\pages 85--96

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. B. S. Kashin, V. N. Temlyakov, “On best $m$-term approximations and the entropy of sets in the space $L_1$”, Math. Notes, 56:5 (1994), 1137–1157  mathnet  crossref  mathscinet  zmath  isi
    2. Belinskii E., “Decomposition Theorems and Approximation by a “Floating” System of Exponentials”, Trans. Am. Math. Soc., 350:1 (1998), 43–53  crossref  mathscinet  zmath  isi
    3. S. Alesker, “On the measure of intersection of cylinders”, Isr J Math, 113:1 (1999), 231  crossref  mathscinet  zmath  isi
    4. Stanislaw J. Szarek, Elisabeth Werner, “A Nonsymmetric Correlation Inequality for Gaussian Measure”, Journal of Multivariate Analysis, 68:2 (1999), 193  crossref
    5. Kushpel A., “Optimal Approximation on S-D”, J. Complex., 16:2 (2000), 424–458  crossref  mathscinet  zmath  isi
    6. A. M. Raigorodskii, “Borsuk's problem and the chromatic numbers of some metric spaces”, Russian Math. Surveys, 56:1 (2001), 103–139  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib
    7. A. I. Khrabrov, “Generalized Volume Ratios and the Banach–Mazur Distance”, Math. Notes, 70:6 (2001), 838–846  mathnet  crossref  crossref  mathscinet  zmath  isi  elib
    8. A Litvak, “Version aléatoire isomorphique du théorème de Dvoretzky”, Comptes Rendus Mathematique, 335:4 (2002), 345  crossref
    9. A.E. Litvak, A. Pajor, M. Rudelson, N. Tomczak-Jaegermann, “Smallest singular value of random matrices and geometry of random polytopes”, Advances in Mathematics, 195:2 (2005), 491  crossref
    10. F. L. Bakharev, “Extremally distant normed spaces with additional restrictions”, Math. Notes, 79:3 (2006), 314–326  mathnet  crossref  crossref  mathscinet  zmath  isi  elib
    11. F. L. Bakharev, “Generalization of some classical results to the case of the modified Banach–Mazur distance”, J. Math. Sci. (N. Y.), 141:5 (2007), 1517–1525  mathnet  crossref  mathscinet  zmath  elib  elib
    12. F. L. Bakharev, “Estimation of maximal distances between spaces with norms invariant under a group of operators”, J. Math. Sci. (N. Y.), 141:5 (2007), 1526–1530  mathnet  crossref  mathscinet  zmath
    13. A. M. Raigorodskii, “Around Borsuk's Hypothesis”, Journal of Mathematical Sciences, 154:4 (2008), 604–623  mathnet  crossref  mathscinet  zmath  elib
    14. B. S. Kashin, V. N. Temlyakov, “On a Norm and Approximate Characteristics of Classes of Multivariable Functions”, Journal of Mathematical Sciences, 155:1 (2008), 57–80  mathnet  crossref  mathscinet  zmath  elib
    15. B. Fleury, “Poincaré inequality in mean value for Gaussian polytopes”, Probab Theory Relat Fields, 2010  crossref
    16. A. Koldobsky, G. Paouris, M. Zymonopoulou, “Isomorphic properties of intersection bodies”, Journal of Functional Analysis, 2011  crossref
    17. Paouris G., Pivovarov P., “Small-Ball Probabilities for the Volume of Random Convex Sets”, Discret. Comput. Geom., 49:3 (2013), 601–646  crossref  isi
    18. Barvinok A., “A Bound for the Number of Vertices of a Polytope with Applications”, Combinatorica, 33:1 (2013), 1–10  crossref  isi
    19. Dafnis N., Giannopoulos A., Tsolomitis A., “Quermassintegrals and Asymptotic Shape of Random Polytopes in an Isotropic Convex Body”, Mich. Math. J., 62:1 (2013), 59–79  isi
    20. M. Dodangeh, L. N. Vicente, Z. Zhang, “On the optimal order of worst case complexity of direct search”, Optim Lett, 2015  crossref
    21. V. N. Temlyakov, “Constructive sparse trigonometric approximation and other problems for functions with mixed smoothness”, Sb. Math., 206:11 (2015), 1628–1656  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    22. Temlyakov V., “Sparse Approximation by Greedy Algorithms”, Mathematical Analysis, Probability and Applications – Plenary Lectures, Springer Proceedings in Mathematics & Statistics, Springer Proceedings in Mathematics & Statistics, 177, eds. Qian T., Rodino L., Springer, 2016, 183–215  crossref  mathscinet  isi  scopus
    23. Nikolov A., Talwar K., Zhang L., “The Geometry of Differential Privacy: The Small Database and Approximate Cases”, SIAM J. Comput., 45:2, SI (2016), 575–616  crossref  isi
    24. Yu. V. Malykhin, K. S. Ryutin, “The Product of Octahedra is Badly Approximated in the $\ell_{2,1}$-Metric”, Math. Notes, 101:1 (2017), 94–99  mathnet  crossref  crossref  mathscinet  isi  elib
    25. Temlyakov V., “on the Entropy Numbers of the Mixed Smoothness Function Classes”, J. Approx. Theory, 217 (2017), 26–56  crossref  mathscinet  zmath  isi  elib  scopus
    26. Temlyakov V., “Constructive Sparse Trigonometric Approximation For Functions With Small Mixed Smoothness”, Constr. Approx., 45:3 (2017), 467–495  crossref  mathscinet  zmath  isi  scopus
  • Математический сборник (новая серия) - 1964–1988 Sbornik: Mathematics (from 1967)
    Number of views:
    This page:901
    Full text:217

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019